Alert archive / Florida / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 19, 2019, 2:41 AM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 2:41 AM CDT (07:41 UTC)
- Expired
- Jun 19, 2019, 4:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219 WGUS54 KMOB 190741 FFWMOB FLC033-113-190945- /O.NEW.KMOB.FF.W.0012.190619T0741Z-190619T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Mobile AL 241 AM CDT Wed Jun 19 2019 The National Weather Service in Mobile has issued a * Flash Flood Warning for... South central Santa Rosa County in northwestern Florida... South central Escambia County in northwestern Florida... * Until 445 AM CDT. * At 240 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. 4 TO 6 inches of rain have fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Gulf Breeze, Oriole Beach and Pensacola Beach. Additional rainfall amounts of 1 to perhaps 3 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3042 8703 3035 8701 3031 8720 3036 8723 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:04 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 19, 12:04 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1204 AM CDT Wed Jun 19 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
06Z issuance...Scattered showers and isolated storms will
gradually end overnight with VFR conditions expected through the
remainder of the period. /13
&&
.PREV DISCUSSION... /issued 916 PM CDT Tue Jun 18 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...A shortwave trough embedded within zonal flow aloft
continues to propagate eastward across our forecast area this
evening. A zone of enhanced deep layer moisture and ascent ahead
of this feature has shifted across the western FL panhandle and
portions of adjacent south central AL, where scattered to locally
numerous rain showers and a few thunderstorms continue to develop.
We increased the probability of showers/storms across this part of
our CWA through the remainder of the evening, while keeping rain
chances much lower over our northern and western zones. We could
still see additional scattered showers and storms develop near
coastal portions of the western FL panhandle and far southwest AL
overnight, while showers should remain isolated in coverage over
inland portions of our region. The ongoing forecast handles this
well, so no changes were made to the overnight period. A warm and
muggy night with lows in the 70s is expected. /21
PREV DISCUSSION... /issued 407 PM CDT Tue Jun 18 2019/
NEAR TERM /Now Through Wednesday/...The main dynamics associated
with the shortwave trough and the attendant vorticity maximum,
currently over south central Alabama extending southwestward over
SE LA, will slowly exit the area this afternoon. As a result,
convection precipitation has decreased generally west of the I-65
corridor. Showers and thunderstorms across the entire area should
generally exit the area or dissipate by early evening. However,
have continued slight chance precipitation over night for most of
the area, except chance along the coast, as the main 700 mb
trough axis will remain west of the area. Best chance for
convection overnight will be along the coast where upper level
dynamics will be able to tap into the more unstable air over the
Gulf creating convection which could advect onshore with the
southwesterly flow aloft. With the strongest dynamics, moving out
of the area the threat of strong to severe weather is waning.
Dryer conditions and weaker upper level dynamics are projected for
tomorrow. And though some instability will again develop tomorrow
afternoon only isolated to scattered storms are expected. With
less convection and decreased cloud cover, daytime highs will
rebound into the upper 80s and low 90s tomorrow afternoon.
Tonight's lows are projected to range from the mid to upper 70s
close to the coast to low to mid 70s inland.
An increasing onshore flow will create a high risk of rip currents
along Gulf beaches Wednesday. /08
SHORT TERM /Wednesday night Through Friday night/...Heights aloft
rise with the passage of the 700 mb trough Wednesday night with
winds aloft becoming more westerly. Any shower activity is
expected to remain over Gulf waters. Overnight lows will remain
unseasonably warm, only falling into the upper 70s and low 80s
along the Gulf coast and mid to upper 70s inland. A shortwave
moving southeastward out of the midwest will deepen an area of
surface low pressure north of the region. As a result, the
gradient increases leading to a moderate southwesterly flow. This
will continue the high risk of rip currents over Gulf beaches.
Model guidance is now projecting the main dynamics with the
approaching shortwave trough on Thursday to remain north and east
of the region, along with lower CAPE and modest PWATS (1.5 to 1.8
inches). Bulk shear of 0-6 KM is forecast to range from 20 to 25
knots. Have lowered the predicted convective coverage and the
concern for severe weather is decreasing...though cannot rule out
an isolated damaging wind gust event. High temperatures Thursday
will range again from the upper 80s to low 90s near the coast and
low to mid 90s inland. An upper level ridge is projected to begin
building over the region Thursday night. Increased subsidence
should limit diurnally driven convection Friday afternoon to
slight chc to low end chc. Daytime highs will increase a degree or
two Friday, and Friday overnight lows only fall into the upper
70s to near 80 along the coast and mid 70s inland.
LONG TERM /Saturday Through Tuesday/...High pressure dominates
area weather limiting diurnally driven convection and keeping
unseasonably warm temperatures over the region. Heat indices are
projected to climb into the 103 to 106 degree range over the
weekend at this time. Will have to monitor closely for potential
heat advisory criteria of 108 degrees. /08
MARINE...Winds and seas will be higher near scattered showers and
thunderstorms over the marine area through late tonight in response
to a slow moving upper level system tracking eastward over the
northern Gulf states. The best coverage will occur generally east of
Pensacola FL out to 60 nm through early Wed morning. Less coverage
can be expected late Wednesday through the remainder of the week as
the upper system lifts off to the northeast. Expect mostly a
moderate to occasionally strong southwesterly flow to continue over
the marine area through Thursday night as a broad surface ridge of
high pressure over the western Atlantic continues to build west over
the northern gulf. Winds and seas will slowly diminish late in the
week and over the weekend as the ridge of high continues to shift
west over the north central Gulf. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 AM CDT this morning through Friday
evening for ALZ265-266.
FL...High Rip Current Risk from 6 AM CDT this morning through Friday
evening for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jun 18, 4:54 AM CDT, 21 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 454 AM CDT Tue Jun 18 2019 ALZ265-266-FLZ202-204-206-191200- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 454 AM CDT Tue Jun 18 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Thunderstorms increase in coverage today. Some of the stronger storms will be effective at producing localized strong wind gusts in excess of 40 mph and perhaps small hail. Although the risk of widespread severe storms is low, a few of the stronger storms could intensify briefly to severe levels with damaging wind gusts in excess of 60 mph being the main threat in any of these. Other storm hazards will be frequent lightning and visibility reducing heavy rain. Chances of storms decrease from west to east tonight. A moderate risk of rip currents today and tonight along the Gulf beaches of Alabama and Northwest Florida. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Scattered, to perhaps at times, numerous showers and thunderstorms will develop each day through Friday. Some storms will likely become strong, capable of producing strong gusty winds up to 50 mph, frequent lightning, and heavy downpours. A few storms Thursday could be severe with the potential of producing damaging winds up to 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-191200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 454 AM CDT Tue Jun 18 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Thunderstorms increase in coverage today. Some of the stronger storms will be effective at producing localized strong wind gusts in excess of 40 mph and perhaps small hail. Although the risk of widespread severe storms is low, a few of the stronger storms could intensify briefly to severe levels with damaging wind gusts in excess of 60 mph being the main threat in any of these. Other storm hazards will be frequent lightning and visibility reducing heavy rain. Chances of storms decrease from west to east tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered, to perhaps at times, numerous showers and thunderstorms will develop each day through Friday. Some storms will likely become strong, capable of producing strong gusty winds up to 50 mph, frequent lightning, and heavy downpours. A few storms Thursday could be severe with the potential of producing damaging winds up to 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-191200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 454 AM CDT Tue Jun 18 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. A few waterspouts possible this morning. Winds, waves and seas locally higher in and near showers and storms. Frequent lightning and brief visibility reducing heavy rains will also be common in the stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A strengthening southwest flow Wednesday and Thursday results in building seas. Winds, waves and seas locally higher in and near scattered showers and storms Wednesday and Thursday. Frequent lightning and brief visibility reducing heavy rains will also be common in the stronger storms. Chances of storms taper off into the weekend.
In the hours before
Special weather statement, Jun 19, 12:36 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
1236 AM CDT Wed Jun 19 2019
FLZ202>206-190615-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
1236 AM CDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN
ESCAMBIA COUNTIES UNTIL 115 AM CDT...
At 1236 AM CDT, the strong thunderstorm was located over Pensacola
Beach, or over Gulf Breeze, moving northeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Gulf Breeze, Mary Esther, Oriole Beach, Navarre and Pensacola Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3033 8736 3044 8718 3044 8717 3041 8721
3037 8715 3045 8694 3044 8688 3045 8689
3050 8702 3044 8709 3044 8710 3049 8710
3051 8701 3065 8683 3041 8666 3039 8696
3037 8695 3040 8665 3032 8723
TIME...MOT...LOC 0536Z 240DEG 29KT 3033 8716Special weather statement, Jun 19, 1:13 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
113 AM CDT Wed Jun 19 2019
FLZ202-204-190700-
Santa Rosa Coastal FL-Escambia Coastal FL-
113 AM CDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 200 AM
CDT...
At 111 AM CDT, the strong thunderstorm was located 5 miles south of
Warrington, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Warrington, Gulf Breeze and Oriole Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3033 8743 3043 8717 3042 8718 3037 8716
3040 8709 3038 8705 3034 8718 3040 8724
3038 8728 3037 8727 3033 8727 3033 8723
3032 8721 3033 8730 3034 8728 3035 8729
3032 8732 3031 8741 3030 8741
TIME...MOT...LOC 0611Z 243DEG 11KT 3031 8725The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:36 AM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| Jun 19, 1:13 AM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Jun 19, 1:37 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 113 min |
| Jun 19, 3:18 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.